Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 22, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 10, 2012, 3:35 PM CST. It took effect at Mar 10, 2012, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 3:35 PM CST (21:35 UTC)
- In effect from
- Mar 10, 2012, 6:00 PM CST
- Expired
- Mar 11, 2012, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
729 WHUS73 KGRB 102135 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CST SAT MAR 10 2012 ...GUSTY WINDS WILL CONTINUE THROUGH SUNDAY... .GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SUNDAY...AS PRESSURE GRADIENT WILL REMAIN TIGHT BETWEEN LOW PRESSURE ACROSS THE UPPER MIDWEST AND DEPARTING HIGH PRESSURE TO THE EAST. LMZ541>543-110545- /O.CON.KGRB.GL.W.0008.000000T0000Z-120311T0000Z/ /O.NEW.KGRB.SC.Y.0022.120311T0000Z-120311T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 335 PM CST SAT MAR 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM CST THIS EVENING TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST THIS EVENING TO 4 AM CDT SUNDAY. * WINDS: SOUTH GALES TO 35 KTS EARLY...WILL SLOWLY VEER SOUTHWEST AND EASE TO 20 TO 25 KTS TONIGHT THROUGH SUNDAY. * WAVES: WAVES OF 8 TO 12 FT...WILL EASE TO 5 TO 8 FT TONIGHT...AND 3 TO 5 FT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
554 WHUS73 KGRB 102359 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 559 PM CST SAT MAR 10 2012 ...GUSTY WINDS WILL CONTINUE THROUGH SUNDAY... .GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SUNDAY...AS PRESSURE GRADIENT WILL REMAIN TIGHT BETWEEN LOW PRESSURE ACROSS THE UPPER MIDWEST AND DEPARTING HIGH PRESSURE TO THE EAST. LMZ541>543-110800- /O.EXP.KGRB.GL.W.0008.000000T0000Z-120311T0000Z/ /O.CON.KGRB.SC.Y.0022.120311T0000Z-120311T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 559 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * WINDS: SOUTH WINDS OF 15 TO 25 KTS...WILL SLOWLY VEER SOUTHWEST TONIGHT THROUGH SUNDAY. * WAVES: WAVES OF 5 TO 8 FT...WILL EASE TO 3 TO 5 FT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
373 WHUS73 KGRB 110306 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 906 PM CST SAT MAR 10 2012 ...GUSTY WINDS WILL CONTINUE THROUGH SUNDAY... .GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SUNDAY...AS PRESSURE GRADIENT WILL REMAIN TIGHT BETWEEN LOW PRESSURE ACROSS THE UPPER MIDWEST AND DEPARTING HIGH PRESSURE TO THE EAST. LMZ541>543-110900- /O.CON.KGRB.SC.Y.0022.000000T0000Z-120311T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 906 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS: SOUTHWEST WINDS OF 15 TO 20 KTS...WITH HIGHER GUSTS WILL CONTINUE THROUGH SUNDAY. * WAVES: WAVES OF 4 TO 7 FT...WILL EASE TO 3 TO 5 FT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 2:49 PM CST, 46 minutes earlier.
Area forecast discussion, Mar 10, 2:49 PM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CST SAT MAR 10 2012 .SHORT TERM...TONIGHT AND SUNDAY. WINDS TONIGHT AND TEMPERATURES ARE THE MAIN CONCERNS DURING THIS PART OF THE FORECAST. THE SURFACE PRESSURE GRADIENT WEAKENED A BIT DURING THE DAY AND WINDS DECREASED A LITTLE. WILL DROP THE ADVISORY SINCE IT APPEARS CRITERIA WILL NOT BE MET THE REST OF THE AFTERNOON. THERE WAS PLENTY OF DRY AIR WITH DEW POINTS IN THE 20S ACROSS THE STATE THIS AFTERNOON. EXPECT THE SURFACE GRADIENT TO WEAKEN EVEN MORE DURING THE NIGHT BUT REMAIN HIGH ENOUGH TO KEEP SOME MIXING GOING. SATELLITE TODAY ONLY SHOWED WHAT LOOKED LIKE THIN CIRRUS AND TIME/HEIGHT SECTIONS DID NOT SHOW MUCH MOISTURE. THE WINDS SHOULD BE ENOUGH TO KEEP TEMPERATURES FROM DROPPING LIKE A ROCK. WENT CLOSE TO THE 12Z NAM AND 12Z GFS MOS NUMBERS TONIGHT. SINCE IT WILL START OFF A BIT WARMER ON SUNDAY...HAVE GONE WITH HIGHS MOSTLY IN THE 60S...EVEN WITH LESS MIXING. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. UPPER LOW WITH FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA FOR THE START OF THIS PERIOD. THIS SYSTEM IS FROGGING A BIT SLOWER BUT STILL REACHING THE FORECAST AREA LATER SUNDAY NIGHT. MAIN BAND OF PCPN WITH THIS SYSTEM ALONG AND NORTH OF THE WARM FRONT LIFTS INTO THE LATE TONIGHT BEFORE DEPARTING NORTHERN WISCONSIN LATER MORNING. CONTINUED SHOWER ACTIVITY ANTICIPATED MONDAY AS THE UPPER LOW CONTINUES TO TRACK THROUGH BEFORE DEPARTING NORTHEAST WISCONSIN MONDAY EVENING. BEST TOTAL READINGS ARRIVE LATE SUNDAY INTO MONDAY MORNING BUT TSRA STILL TOO ISOLATED TO SPRINKLE INTO THE FORECAST AT THIS TIME. MODELS ATTEMPT TO PRODUCE SOME LIGHT QPF WEDNESDAY AFTERNOON OR EVENING WITH A WEAKENING FRONT. UPPER HEIGHTS CONTINUE TO INCREASE BUT INSTABILITY PROGS INDICATE CONVECTION POSSIBLE. ANOTHER WEAK FRONT IS PROGGED TO DROP OVER THE AREA TOWARD THURSDAY BUT HEIGHTS CONTINUE TO INCREASE. ANOTHER POTENTIAL CHANCE FOR PCPN LATE IN THE WEEK AS GULF MOISTURE MAY ATTEMPT TO WORK NORTH INTO THE REGION. OTHERWISE FOR MUCH OF THE WEEK...WELL ABOVE NORMAL TEMPERATURES ANTICIPATED. WITH THE EXCEPTION OF TEMPERED READINGS ACROSS THE LINGERING SNOW PACK OVER THE NORTH AND ALONG THE LAKE MICHIGAN SHORELINE. WATER TEMPS IN THE 40S ALONG LAKE MICHIGAN PROVIDE PLENTY OF COOLER BY THE LAKE WORDING. && .AVIATION...VFR CONDITIONS PREVAILED ACROSS THE AREA THIS MORNING AND ARE EXPECTED TO CONTINUE TO DO SO THROUGH SUNDAY MORNING. STRONG SOUTHWEST WINDS...ESPECIALLY ACROSS THE FOX VALLEY AND LAKESHORE COUNTIES...SHOULD BEGIN TO DECREASE AROUND SUNSET. 925MB WINDS DO NOT LET UP MUCH UNTIL THE LATTER HALF OF SUNDAY MORNING SO LLWS WILL BE A CONCERN OVERNIGHT. THERE SHOULD ONLY BE SOME MIDDLE AND/OR HIGH CLOUDS BY LATE MORNING OR EARLY AFTERNOON AS THE SYSTEM CURRENTLY DEVELOPING IN THE DESERT SOUTHWEST APPROACHES THE GREAT LAKES REGION. MG && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/TDH
Hazardous weather outlook, Mar 10, 2:54 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CST SAT MAR 10 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 254 PM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS NEXT WEDNESDAY AHEAD OF A COLD FRONT. ANY THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-112100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 254 PM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT WIND GUSTS TO AROUND 35 KNOTS WILL LINGER EARLY THIS EVENING OTHERWISE WINDS WILL CONTINUE TO SUBSIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:06 AM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more | 6 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.